MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C69057
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as weight, ethnicity or race.The access sars-cov-2 igg ii reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.System performance indicators such as system check and calibration were passing within specifications at the time of the event.¿ one patient sample was sent to the complaint handling unit for investigation.Patient sample was tested with the sars-cov-2 igg ii assay.The (b)(4) chu obtained non-reactive results, closed to the cut-off of the assay.The cause of these non-reactive results is unknown.¿ the sample was the tested with the access sars cov-2 igg who (1st is) assay, standardized to who first international standard (nibsc code: 20/136).This standardization allows to assign a quantitative standard value to an igg titer.Two reactive results were generated suggesting the sample is reactive for sars-cov-2.¿ there have not been any studies yet comparing the access sars-cov-2-igg (1 st is) assay to any other manufacturers.¿ the access assays are not labelled for vaccine response detection.¿ depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.¿ the concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Results obtained with the access assay may not be used interchangeably with values obtained with different manufacturers¿ test methods.¿ per the who study, ¿establishment of the who international standard reference panel for anti-sars-cov-2 antibody¿, mattiuzzo et al., variability of quantitative results with the who 1st is is evident manufacturer to manufacturer and method to method.Variation amongst quantitative results of serology assays are expected even when traceable to the same who international standard.Some factors which may contribute to variability of inter-manufacturer results are affinity of the antibodies in positive samples, assay format, and clinical decision points for the assay.Although variability amongst quantitative results is expected, qualitative result should be in alignment with the results of manufacturers who also have a who traceable igg assay.¿ there is no international consensus determining the protective antibody response for sars-cov-2.In conclusion, the access assay generated reactive results, concordant with other manufacturers qualitative results.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.Differences between manufacturers are expected.Depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.
 
Event or Problem Description
On 09jun2021 the customer reported one low sars-cov-2 igg ii (access sars-cov-2 igg ii assay, part number c69057, lot number 124351) result was generated for one vaccinated patient on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4)).The customer reported that the initial access sars-cov-2 igg ii result was 10.05 au/ml (reactive: = 10.0 au/ml) obtained on (b)(6) 2021.The result was clinically concordant with the abbott and maglumi results, however, the customer reported that the quantitative results were higher with those methods: ¿abbott sars-cov2 result: 101.4 bau/ml (cut off 7.1 bau/ml) obtained on (b)(6) 2021.¿maglumi cov-2 rbd igg result: 84.45 bau/ml (cut off 4.3) obtained on (b)(6) 2021.The patient received 2 doses (about (b)(6) 2021) of astrazeneca vaccine.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.System checks passed on 11jun and 12jun2021.Calibration passed on 12may2021 with reagent lot 124351 and calibrator lot 922915.Quality control (qc) was passing within the laboratory¿s established ranges.One patient sample was sent to the complaint handling unit for investigation.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG II
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12120322
Report Number2122870-2021-00097
Device Sequence Number4764070
Product Code QKO
UDI-Device Identifier15099590742744
UDI-Public(01)15099590742744(17)210930(11)210402(10)124351
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberC69057
Device Lot Number124351
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR